Compact attractor for weakly damped driven Korteweg-de Vries equations on the real line. (English) Zbl 0928.35145

The long-time behaviour of solutions to the equation \[ u_t + u u_x + u_{xxx} + \gamma u = f \] for \(x \in\mathbb{R}\) is studied, where \(\gamma > 0\). If \(f \in H^2(\mathbb{R})\), the existence of a maximal compact attractor in \(H^2(\mathbb{R})\) is proved.
The main difficulty of the problem, namely, the lack of compactness due to the invariance of \(\mathbb{R}\) with respect to the noncompact group of translations, is overcome by means of the splitting method combined with the technique of weighted Sobolev spaces.
Reviewer: E.Feireisl (Praha)


35Q53 KdV equations (Korteweg-de Vries equations)
35B41 Attractors
35B40 Asymptotic behavior of solutions to PDEs
Full Text: DOI EuDML


[1] E.A. Alarcón: Existence and finite dimensionality of the global attractor for a class of nonlinear dissipative equations. Proc. Roy. Soc. Edinburgh 123A (1993), 893-916. · Zbl 0790.35062 · doi:10.1017/S0308210500029565
[2] A.V. Babin, M.I. Vishik: Attractors of partial differential evolution equations in an unbounded domain. Proc. Roy. Soc. Edinburgh 116A (1990), 221-243. · Zbl 0721.35029 · doi:10.1017/S0308210500031498
[3] J. Ball: A proof of the existence of global attractors for damped semilinear wave equations.
[4] J. Bona, R. Scott: Solutions of the Korteweg-de Vries equation in fractional order Sobolev spaces. Duke Math. J. 43 (1976), 87-99. · Zbl 0335.35032 · doi:10.1215/S0012-7094-76-04309-X
[5] J.L. Bona, R. Smith: The initial-value problem for the Korteweg-de Vries equation. Philos. Trans. Roy. Soc. London 278A (1975), 555-604. · Zbl 0306.35027 · doi:10.1098/rsta.1975.0035
[6] E. Feireisl: Bounded, locally compact global attractors for semilinear damped wave equations on \(R^N\). Diff. Integral Eq. 9 (1996), 1147-1156. · Zbl 0858.35084
[7] J.M. Ghidaglia: Weakly damped forced Korteweg-de Vries equations behave as a finite dimensional dynamical system in the long time. J. Diff. Eq. 74 (1988), 369-390. · Zbl 0668.35084 · doi:10.1016/0022-0396(88)90010-1
[8] J.M. Ghidaglia: A note on the strong convergence towards attractors of damped forced KdV equation. J. Diff. Eq. 110 (1994), 356-359. · Zbl 0805.35114 · doi:10.1006/jdeq.1994.1071
[9] J.M. Ghidaglia, R. Temam: Attractors for damped nonlinear hyperbolic equations. J. Math. Pures Appl. 66 (1987), 273-319. · Zbl 0572.35071
[10] J.K. Hale: Asymptotic Behavior of Dissipative Systems. Math. Surveys and Monographs 25, Amer. Math. Soc., Providence, R.I., 1988. · Zbl 0642.58013
[11] R.M. Miura, C.S. Gardner, M.D. Kruskal: Korteweg-de Vries equation and generalizations. II. Existence of conservation laws and constants of motion. J. Math. Phys. 9 (1968), 1204-1209. · Zbl 0283.35019 · doi:10.1063/1.1664701
[12] R. Temam: Infinite-dimensional dynamical systems in mechanics and physics. Appl. Math. Sc. 68, Springer-Verlag, New York, 1988. · Zbl 0662.35001 · doi:10.1007/978-1-4684-0313-8
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.